Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Lake Charles, LA

June 29, 2007Acadia Parish, Lafayette Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 29, 2007, 2:11 PM CDT for Acadia Parish, Lafayette Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2007, 2:11 PM CDT (19:11 UTC)
Expired
Jun 29, 2007, 3:00 PM CDT
In force
49 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Acadia Parish, LA, Lafayette Parish, LA

The radar

The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2708 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2708 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 291912
SVRLCH
LAC001-055-292000-
/O.NEW.KLCH.SV.W.0098.070629T1911Z-070629T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
211 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WEST CENTRAL LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
   THIS INCLUDES THE COMMUNITIES OF RIDGE...
  ACADIA PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES THE CITIES OF...RAYNE...CROWLEY...

* UNTIL 300 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  3 MILES SOUTHWEST OF DUSON...OR 3 MILES SOUTHEAST OF RAYNE...AND
  MOVING NORTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAYNE BY 220 PM CDT...
  CROWLEY BY 235 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3015 9227 3015 9224 3015 9222 3016 9219
      3015 9218 3022 9216 3041 9236 3025 9254
      3013 9231 3015 9228

$$

SHAMBURGER
2 follow-up statements
000 
WWUS54 KLCH 291942
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT FRI JUN 29 2007

LAC055-291950-
/O.CAN.KLCH.SV.W.0098.000000T0000Z-070629T2000Z/
LAFAYETTE LA-
240 PM CDT FRI JUN 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE PARISH IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO ACADIA 
PARISH.

LAT...LON 3016 9232 3022 9224 3024 9218 3044 9237
      3031 9253

$$

LAC001-292000-
/O.CON.KLCH.SV.W.0098.000000T0000Z-070629T2000Z/
ACADIA LA-
240 PM CDT FRI JUN 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR ACADIA PARISH...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CROWLEY...MOVING NORTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IOTA BY 300 PM CDT...

THIS THUNDERSTORM HAS WEAKENED OVER THE PAST 15 MINUTES.  
HOWEVER...STRONG WINDS AND HAIL REMAIN POSSIBLE ACROSS THE WARNED 
AREA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3016 9232 3022 9224 3024 9218 3044 9237
      3031 9253

$$

SHAMBURGER
000 
WWUS54 KLCH 291955
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
254 PM CDT FRI JUN 29 2007

LAC001-292004-
/O.EXP.KLCH.SV.W.0098.000000T0000Z-070629T2000Z/
ACADIA LA-
254 PM CDT FRI JUN 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR ACADIA PARISH EXPIRES AT 300 
PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO 
LONGER APPEARED CAPABLE OF PRODUCING SEVERE WEATHER.  
HOWEVER...OCCASIONAL LIGHTNING...GUSTY WINDS TO 40 MPH...AND HEAVY 
RAINFALL REMAIN POSSIBLE ACROSS ACADIA PARISH.

PLEASE CALL 337-477-5285 TO REPORT ANY SEVERE WEATHER TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 3016 9232 3022 9224 3024 9218 3044 9237
      3031 9253

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 11:45 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 29, 11:45 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1145 AM CDT FRI JUN 29 2007

.UPDATE...
WILL HAVE A ZONE FORECAST UPDATE SHORTLY TO RAISE POPS WEST PART
OF AREA FOR THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 954 AM CDT FRI JUN 29 2007/

UPDATE...
CHANCE OF RAIN IS A LITTLE BETTER TODAY OVER THE WESTERN PARTS OF
THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE
DEVELOPING FROM LAKE CHARLES TO DE QUINCY LOUISIANA WEST TO WINNIE
AND LIBERTY TEXAS. STORMS IN THIS AREA SHOULD MOVE NORTH-NORTHWEST
ACROSS MAINLY SOUTHEAST TEXAS THIS AFTERNOON. MODELS ARE SHOWING
AN AREA OF DEEPER MOISTURE PROGRESSING NORTH ACROSS THAT REGION.

WILL UPDATE FORECASTS TO INCREASE CHANCES OF RAIN OVER SOUTHEAST
TEXAS.

PREV DISCUSSION... /ISSUED 353 AM CDT FRI JUN 29 2007/

SHORT TERM...WATER VAPOR IMAGERY CONTINUES TO SHOW A SHEAR AXIS
EXTENDING FROM ERN KS TO CNTL TX THIS MORNING. MEANWHILE ANOTHER
LO ALOFT REMAINS OVER THE BAY OF CAMPECHE/WRN GULF. SFC ANALYSIS
SHOWS AREA ON THE PERIPHERY OF BERMUDA HI. 88DS SHOW WIDELY
SCATTERED RW OVER THE GULF AND MOVING NW INTO THE COASTAL MARSHES
OF SRN LA/SERN TX.

CONTINUED GOING TRENDS FROM PREVIOUS FORECAST. SHEAR AXIS WILL
REMAIN TO OUR WEST OVER TX INTO THE WEEKEND. MOISTURE WHICH HAS
BEEN DIMINISHING SOMEWHAT LAST FEW DAYS WILL START TO REBOUND
WITH PWAT VALUES CREEPING BACK TOWARD 2 INCHES BY TOMORROW. MAIN
PROBLEM IS A LACK OF A GOOD FOCUS FOR CONVECTION AS AREA REMAINS
BETWEEN SHEAR AXIS TO THE WEST AND LO WELL TO THE SOUTH. HOWEVER
WITH THE SIGNIFICANT MOISTURE IN PLACE HAVE TO RETAIN AT LEAST LOW
END CHANCE POPS INTO THE WEEKEND...INCREASING TO GOOD CHANCE BY
SUNDAY.

LONG TERM...PRIMARY CHANGE TO THE FORECAST COMES BY MID-WEEK AS
THE SHEAR AXIS IS NO LONGER PROGGED TO HEAD THIS WAY AND RIDGING
GRADUALLY BUILDS IN ALOFT. ENOUGH MOISTURE AND INSTABILITY LINGERS
TO WARRANT LOW END CHANCE POPS FOR THE REMAINDER OF THE FORECAST
PERIOD.

AVIATION...MAINLY VFR THIS GO ROUND WITH THE MAIN EXCEPTION BEING
KAEX WHERE MVFR CONDITIONS FOR BR ARE EXPECTED TO DEVELOP SHORTLY.

MARINE...MAINLY LIGHT WINDS/SLIGHT SEAS EXPECTED THROUGH THE
PERIOD WITH HI PRES IN CONTROL.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  90  73  89  73 /  40  20  40  20
KBPT  89  74  89  74 /  50  20  40  20
KAEX  91  72  93  72 /  30  20  40  20
KLFT  90  72  91  73 /  30  20  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 29, 4:05 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
405 AM CDT FRI JUN 29 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-300915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
405 AM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHTLY BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY
AS GULF MOISTURE BEGINS TO INCREASE ACROSS THE AREA. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN CHANCES WILL CONTINUE TO INCREASE THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK AS ADDITIONAL MOISTURE KEEPS MAKING ITS WAY
INTO THE REGION. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

In the hours before

Local storm report, Jun 29, 9:48 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
948 AM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FUNNEL CLOUD     INTRACOASTAL CITY       29.78N 92.16W
06/28/2007                   VERMILION          LA   PUBLIC

            REPORTED OVER INTRACOASTAL CITY BY PUBLIC WITH PHOTOS
            SHOWING A SMALL BUT WELL DEFINED FUNNEL CLOUD.

&&

SHAMBURGER

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.